MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, UNI-D, CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, UNI-D, CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A701158
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Following a cti ablation procedure, the patient was diagnosed with pericardial effusion requiring a pericardiocentesis and placement of a drain.During the procedure when starting rf application, the temperature would immediately jump to 45°c and no power could be delivered (<10w).An effusion was noted following the procedure and a pericardiocentesis was performed to stabilize the patient.A drain was placed, which was left in until the day after the procedure.
 
Additional Manufacturer Narrative
One quadripolar, uni-directional, curve f, flexability ablation catheter was received for evaluation.The catheter met specifications for electrical and temperature testing and met acceptable irrigation rates during a flow test.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported steam pop and effusion remains unknown.Per the ifu, vascular perforation is an inherent risk of any electrode placement.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, UNI-D, CURVE F
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key17861603
Report Number3008452825-2023-00439
Device Sequence Number5692931
Product Code OAD
UDI-Device Identifier05415067011503
UDI-Public05415067011503
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberA701158
Device Lot Number8742203
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown